• question-icon

    Suggest treatment for high BP and low heart rate

default
Posted on Mon, 12 Dec 2016 in Hypertension and Heart Disease
Question: My husband is 70 and he has high blood pressure. The doctor switched him from analapril to Byastolic because of high Potassium. His potassium is now 5.1 but he is getting BP numbers much higher and his heart rate is low. He is very fatigued and we are worried.
Friday 170/87 HR60
Saturday 175/78 HR 60. Then later 160/68 HR60 and afternoon was 147/75 HR 65
Sunday 199/87 HR 62
He is diabetic and that has been erratic lately.
He has been having headaches in the evening and today this morning.
He did well with enalapril before the high Potassium.
He takes hydrochlorathorazide in the morning.
We worked out as usual on the treadmill Monday and Tuesday for 30 minutes and his HR never got higher than low 80's. Usually it is 120-130.
Is this the new drug Byastolic? I would not let him work out the rest of the week until we have answers.
doctor
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
Explained

Detailed Answer:
Hello and Welcome

I appreciate your concern

Byastolic is a beta blocker drug which reduces the contractility as well as the rate of the heart. Analapril is a much more potent antihypertensive though in hyperkalemia and renal failure its usually avoided after cut off values are reached.

So, Yes , the effects are due to byastolic. The uncontrolled BP should prompt the addition of an alpha blocker or a calcium channel blocker to the byastolic for adequate control. The heart rate with the beta blocker is acceptable.



Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Uncontrolled bp

doctor1 MD

Dear Sir, I am suffering from Erectile Dysfunction since last 1 Year. When I try to engage for intercourse I observe early discharge even before...

doctor1 MD

I have been known to suffer from anxiety and I can be called a hypochondriac. I have been under immense stress at work as well as at home and I'm...

doctor1 MD

Is there any remedy for hi blood pressure without any medicine? How to control hi blood pressure without using medicine?

Get personalised answers from verified doctor in minutes across 80+ specialties

133 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Muhammad Sareer Khalil
  • Q - What causes weight gain inspite of being on Effexor for depression?

  • Q - What does twinging sensation in and around stomach indicate?

  • Q - Suggest treatment for pressure under lower left rib cage

  • Q - Suggest treatment for scleroderma

  • Q - Is Stematil safe with Sertraline?

  • Q - What causes low MPV?

  • Q - Does drinking excess water lead to reduced kidney function?

  • Q - Does Claritin Redi medication cause lymphadenopathy?

  • Q - Can hepatitis-C be contracted through a cut wound in the hand?

  • Q - What causes numbness in legs and face after taking steroid injections in...

backtotop2